Alert archive / Minnesota / Dense Fog Advisories in 2012
Dense Fog Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Mar 23, 2012, 3:21 PM CDT for 35 counties in Minnesota. It took effect at Mar 23, 2012, 9:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2012, 3:21 PM CDT (20:21 UTC)
- In effect from
- Mar 23, 2012, 9:00 PM CDT
- Expired
- Mar 24, 2012, 11:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Twin Cities, MN
All 35 counties
Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS73 KMPX 232021 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT FRI MAR 23 2012 ...AREAS OF DENSE FOG DEVELOPING LATE THIS EVENING... .A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS WEST OF A LINE FROM MORA...TO CAMBRIDGE...TO THE TWIN CITIES METRO...TO BLOOMING PRAIRIE BEGINNING AT 9 PM THIS EVENING. THE COMBINATION OF LOW LEVEL MOISTURE...CALM WIND...AND MOSTLY CLEAR SKIES WILL LEAD TO FOG LATE THIS EVENING. THE LOW LEVELS OF THE ATMOSPHERE ARE VERY MOIST AND FOG MAY DEVELOP QUICKLY THIS EVENING AFTER SUNSET. THE FOG IS EXPECTED TO BE DENSE WITH VISIBILITIES LESS THAN A QUARTER MILE ACROSS PORTIONS OF WESTERN AND CENTRAL MINNESOTA. MNZ041>044-047>051-054>059-064>069-073>077-082>085-091>093-240430- /O.NEW.KMPX.FG.Y.0005.120324T0200Z-120324T1400Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 321 PM CDT FRI MAR 23 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT SATURDAY. * VISIBILITY...AT OR BELOW A QUARTER MILE. * IMPACTS...MOTORISTS SHOULD BE ON THE LOOK OUT FOR REDUCED VISIBILITY TONIGHT AND EARLY TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CLF/RAH
4 follow-up statements
261 WWUS73 KMPX 240424 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1124 PM CDT FRI MAR 23 2012 ...AREAS OF DENSE FOG DEVELOPING OVERNIGHT... .A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS WEST OF A LINE FROM NEAR ST CLOUD...TO HUTCHINSON...TO MANKATO...TO WELLS. FOG WAS FORMING OVER CENTRAL MINNESOTA LATE THIS EVENING AND IS EXPECTED TO EXPAND OVER WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA OVERNIGHT. THERE WILL BE FOG OVER EAST CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN AS WELL...BUT NOT ESPECIALLY DENSE. THE COMBINATION OF LOW LEVEL MOISTURE...CALM WIND...AND AREAS OF CLEAR SKIES IN THE WEST...WILL LEAD TO ADDITIONAL FOG DEVELOPMENT. VISIBILITIES WILL LIKELY BE ONE QUARTER MILE OR LESS IN THESE AREAS. MNZ043-044-050-051-059-068-069-076-077-084-085-093-240530- /O.CAN.KMPX.FG.Y.0005.000000T0000Z-120324T1400Z/ MORRISON-MILLE LACS-BENTON-SHERBURNE-WRIGHT-CARVER-SCOTT-LE SUEUR- RICE-WASECA-STEELE-FREEBORN- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...FOLEY... ELK RIVER...MONTICELLO...CHASKA...SHAKOPEE...LE SUEUR... FARIBAULT...WASECA...OWATONNA...ALBERT LEA 1124 PM CDT FRI MAR 23 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE DENSE FOG ADVISORY. THE RISK OF DENSE FOG HAS DIMINISHED BUT SOME FOG WILL STILL BE ENCOUNTERED. $$ MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-241230- /O.CON.KMPX.FG.Y.0005.000000T0000Z-120324T1400Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 1124 PM CDT FRI MAR 23 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * VISIBILITY...AT OR BELOW A QUARTER MILE. * IMPACTS...MOTORISTS SHOULD BE ON THE LOOK OUT FOR REDUCED VISIBILITY TONIGHT AND EARLY TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
281 WWUS73 KMPX 240950 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 450 AM CDT SAT MAR 24 2012 ...AREAS OF DENSE FOG DEVELOPING OVERNIGHT... .A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS WEST OF A LINE FROM NEAR LONG PRAIRIE...TO LITCHFIELD...TO GAYLORD...TO BLUE EARTH. THE COMBINATION OF LOW LEVEL MOISTURE...CALM WINDS AND AREAS OF CLEAR SKIES OVER WESTERN AND SOUTHWESTERN MINNESOTA HAS LED TO THE DEVELOPMENT OF AREAS OF DENSE FOG. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN MANY AREAS OF WESTERN AND SOUTHWESTERN MINNESOTA THROUGH DAYBREAK THIS MORNING. MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-241400- /O.CON.KMPX.FG.Y.0005.000000T0000Z-120324T1400Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 450 AM CDT SAT MAR 24 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * VISIBILITY...REDUCED TO ONE QUARTER MILE OR LESS. * IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITY THROUGH SUNRISE...RESULTING IN DELAYED TRAVEL TIMES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
423 WWUS73 KMPX 240951 CCA NPWMPX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 450 AM CDT SAT MAR 24 2012 ...AREAS OF DENSE FOG THROUGH DAYBREAK... .A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS WEST OF A LINE FROM NEAR LONG PRAIRIE...TO LITCHFIELD...TO GAYLORD...TO BLUE EARTH. THE COMBINATION OF LOW LEVEL MOISTURE...CALM WINDS AND AREAS OF CLEAR SKIES OVER WESTERN AND SOUTHWESTERN MINNESOTA HAS LED TO THE DEVELOPMENT OF AREAS OF DENSE FOG. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN MANY AREAS OF WESTERN AND SOUTHWESTERN MINNESOTA THROUGH DAYBREAK THIS MORNING. MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-241400- /O.CON.KMPX.FG.Y.0005.000000T0000Z-120324T1400Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 450 AM CDT SAT MAR 24 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * VISIBILITY...REDUCED TO ONE QUARTER MILE OR LESS. * IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITY THROUGH SUNRISE...RESULTING IN DELAYED TRAVEL TIMES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
894 WWUS73 KMPX 241330 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 830 AM CDT SAT MAR 24 2012 ...AREAS OF DENSE FOG THIS MORNING... .A DENSE FOG ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA THROUGH 11 AM THIS MORNING. DENSE FOG CONTINUES TO PLAGUE THE AREA WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS. SLOW DOWN AND ALLOW SOME EXTRA TRAVEL TIME THIS MORNING. MNZ043>045-050>052-059-068-069-076-077-084-085-093-241600- /O.EXB.KMPX.FG.Y.0005.000000T0000Z-120324T1600Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-WRIGHT-CARVER- SCOTT-LE SUEUR-RICE-WASECA-STEELE-FREEBORN- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...MONTICELLO...CHASKA...SHAKOPEE... LE SUEUR...FARIBAULT...WASECA...OWATONNA...ALBERT LEA 830 AM CDT SAT MAR 24 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. * VISIBILITY...REDUCED TO ONE QUARTER MILE OR LESS. * IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITY THROUGH LATE THIS MORNING...RESULTING IN DELAYED TRAVEL TIMES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-241600- /O.EXT.KMPX.FG.Y.0005.000000T0000Z-120324T1600Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 830 AM CDT SAT MAR 24 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... * VISIBILITY...REDUCED TO ONE QUARTER MILE OR LESS. * IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITY THROUGH LATE THIS MORNING...RESULTING IN DELAYED TRAVEL TIMES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ RAH
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Mar 23, 1:14 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 23, 1:14 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 114 PM CDT FRI MAR 23 2012 .DISCUSSION... WEATHER ISSUE REMAINS UPPER LOW CIRCULATING ACROSS CENTRAL US. SYSTEM IS FORECAST TO MOVE SLOWLY EAST DURING THE DAY. STILL HAVE SOME SHOWERS LIFTING NORTH/NORTHWEST...AFFECTING MAINLY EASTERN AREAS. WILL HOLD ONTO CHANCE POPS THERE. OTHER ISSUE THIS MORNING IS DENSE FOG DEVELOPING IN AREA THAT CLEARED/SOUTHWEST AREAS OF THE CWA. HAVE ISSUED A DENSE FOG ADV THROUGH 15Z FOR LOW END VISIBILITIES LINGERING ACROSS MUCH OF SOUTHWEST/WEST CENTRAL MN INTO THE MORNING. EXPECT CLOUDS TO REMAIN FOR TH MOST PART...WITH THE EXCEPTION OF THE SOUTHWEST...IF FOG LIFTS OUT SOON ENOUGH...MAY SEE SOME SUNSHINE THERE THIS AFTERNOON. TEMPERATURES SHOULD BE HELP DOWN DO TO THE CLOUDS AND SHOWERS. TEMPERATURES ALOFT HAVE COOLED SOMEWHAT...AND WE SHOULD BE LIMITED TO 60S OVER THE REGION TODAY. UPPER LOW EXITS TO THE EAST OVERNIGHT. CLOUDS EXPECTED TO HANG TOUGH OVER EASTERN AREAS. FOG MAY BECOME AN ISSUE AGAIN TONIGHT AS CLOUDS THIN WEST AND TEMPERATURES COOL FURTHER EAST. WITH FOG BURNING OFF IN THE MORNING SATURDAY...SHOULD SEE SUNSHINE FOR MUCH OF THE AFTERNOON. TEMPERATURES EXPECTED TO WARM AHEAD OF NEXT COLD FRONT PROGGED TO MOVE ACROSS THE REGION SATURDAY NIGHT. TEMPERATURES WILL BUMP UP THROUGH THE LOWER 70S OVER MUCH OF THE WESTERN CWA. MIX DOWN TOOL FROM THE NAM DID YIELD ABOUT AS WARM FOR THIS PERIOD AS WELL. WITH THE FROPA...COOLER AIR MOVES THROUGH THE AREA FOR SUNDAY INTO MONDAY...OUT AHEAD OF NEXT POTENT SHORT WAVE. CLOUDS INCREASE SUNDAY NIGHT...AND MOST MODELS GENERATE SOME LIGHT QPF ACROSS THE REGION THEN. THE GFS WAS DRIEST DURING THIS PERIOD. VERY DRY DEWPOINT AIR WILL RESIDE OVER THE EASTERN PORTION OF THE REGION AS WELL...AND WILL LIMIT ANY SIGNIFICANT CHANCE OF SHOWERS. LEFT THE SLIGHT CHANCE POPS GOING FOR THAT PERIOD FOR NOW. MODELS TRENDING A LITTLE SLOWER WITH THE MAIN WAVE BEING A BIT DEEPER/STRONGER AND MOVING A BIT FARTHER TO THE SOUTH. THIS WILL LIMIT SIGNIFICANT TEMPERATURE/DEWPOINT AND INSTABILITY RETURN FOR THE SYSTEM WHEN IT MOVES THROUGH. MAY STILL DEVELOP SOME THUNDER... MAINLY MONDAY NIGHT INTO TUESDAY PORTION OF THE FORECAST. MUCH COOLER AIR DROPS IN BEHIND THIS SYSTEM FOR THE REMAINDER OF THE WEEK...WITH READINGS LIMITED IN THE 50S AND 60S. THIS IS STILL RUNNING 10 TO 15 DEGREES ABOVE NORMAL HOWEVER. && .AVIATION.../18Z TAF ISSUANCE/ VISIBILITIES HAVE IMPROVED DRAMATICALLY ACROSS THE BOARD AND ALSO SEEING LESS IFR CEILINGS AND MORE MVFR/VFR CONDITIONS DUE TO THE CLOUD COVER. WINDS ARE LIGHT AND IT'S REALLY DIFFICULT TO PIN DOWN A DIRECTION. LOCAL AIRPORTS ARE ALL OVER THE PLACE WITH DIRECTION AND CHANGING FROM HOUR TO HOUR. THINK MORE SITES WILL REPORT A LIGHT NORTH WIND THIS AFTERNOON AND EARLY EVEN...REMAINING LARGELY UNDER 5KTS. FOG AND LOW STRATUS WILL BE A CONCERN TONIGHT WITH VERY MOIST NEAR SURFACE AIR AND CALM WINDS. THE ONE THING WORKING AGAINST THE FOG IS WE'RE NOT GETTING RAIN TODAY...LIKE WE DID YESTERDAY. HOWEVER...STILL INCLUDED 1/4SM FOG AT THE WESTERN TAF SITES...KAXN...KSTC...KRWF AND DID NOT BRING DOWN THE EASTERN SITES KEAU...KRNH...AND KMSP AS LOW. KMSP...ACTUALLY TURNING OUT TO BE A GOOD AVIATION DAY WITH VFR CONDITIONS AND LIGHT WINDS. WIND DIRECTION WILL BE TOUGH TO PEG DOWN UNTIL LATE TOMORROW AFTERNOON WHEN THE WINDS INCREASE OUT OF THE NORTHWEST. IN THE MEAN TIME...WINDS WILL LARGELY REMAIN UNDER 5KTS. IFR CEILINGS AND VISIBILITY COULD BE AN ISSUE TONIGHT AND TOMORROW MORNING. JUST A LOT OF MOISTURE TO WORK WITH...AND ANY CLEARING THIS EVENING SHOULD COOL US TO SATURATION. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/CLF
Hazardous weather outlook, Mar 23, 2:20 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 220 PM CDT FRI MAR 23 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241515- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 220 PM CDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT AREAS OF DENSE FOG WILL REDEVELOP OVER MUCH OF THE OUTLOOK AREA. VISIBILITIES WILL OCCASIONALLY LOWER BELOW ONE QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SOME AREAS OF FOG THROUGH THE BULK OF THE MORNING. THE FOG WILL SLOWLY BURN OFF OR LIFT DURING THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION MONDAY AND TUESDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE NORTHERN PLAINS AND INTO MINNESOTA. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. HOWEVER...THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO OCCUR IN STATES SOUTH AND WEST OF MINNESOTA AND WISCONSIN. STAY UP TO DATE ON FORECAST AND THE POTENTIAL FOR THUNDERSTORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:25 AM CDT | Dense Fog Advisory | MPX | Blue Earth, Brown, Chippewa, Douglas, Faribault, Kandiyohi and 9 more | 7 hr |
Nearby
Dense Fog Advisories in Minnesota, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.